Advertisement

The Finite-time Ruin Probability of a Discrete-time Risk Model with Subexponential and Dependent Insurance and Financial Risks

  • Shi-jie Wang
  • Chuan-wei Zhang
  • Xue-jun Wang
  • Wen-sheng Wang
Article
  • 21 Downloads

Abstract

Consider a discrete-time risk model with insurance and financial risks in a stochastic economic environment. Assume that the insurance and financial risks form a sequence of independent and identically distributed random vectors with a generic random vector following a wide type of dependence structure. An asymptotic formula for the finite-time ruin probability with subexponential insurance risks is derived. In doing so, the subexponentiality of the product of two dependent random variables is investigated simultaneously.

Keywords

discrete-time risk model finite-time ruin probability subexponentiality product dependence structure 

2000 MR Subject Classification

62P05 62E10 91B30 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Notes

Acknowledgements

This work was finished during a one-year research visit of the first author to The University of Iowa. He would like to thank the Department of Statistics and Actuarial Science for its excellent hospitality. The authors would also like to thank an anonymous referee for her/his constructive and insightful suggestions that helped us to greatly improve the presentation of this paper.

References

  1. [1]
    Asimit, A.V., Badescu, A.L. Extremes on the discounted aggregate claims in a time dependent risk model. Scandinavian Actuarial Journal, 2: 93–104 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  2. [2]
    Asimit, A.V., Jones, B.L. Dependence and the asymptotic behavior of large claims reinsurance. Insurance: Mathematics and Economics, 43: 407–411 (2008)MathSciNetzbMATHGoogle Scholar
  3. [3]
    Bingham, N.H., Goldie, C.M., Teugels, J.L. Regular Variation. Cambridge University Press, Cambridge, 1989zbMATHGoogle Scholar
  4. [4]
    Chen, Y. The finite-time ruin probability with dependent insurance and financial risks. Journal of Applied Probability, 48: 1035–1048 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  5. [5]
    Chen, Y., Interplay of subexponential and dependent insurance and financial risks. Insurance: Mathematics and Economics, 77: 78–83 (2017)MathSciNetzbMATHGoogle Scholar
  6. [6]
    Chen, Y., Ng, K.W., Yuen, K.C. The maximum of randomly weighted sums with long tails in insurance and finance. Stochastic Analysis and Applications, 41: 117–130 (2011)MathSciNetzbMATHGoogle Scholar
  7. [7]
    Chen, Y., Yuen, K. C. Precise large deviations of aggregate claims in a size-dependent renewal risk model. Insurance: Mathematics and Economics, 51: 457–461 (2012)MathSciNetzbMATHGoogle Scholar
  8. [8]
    Cline, D.B.H., Samorodnitsky, G. Subexponentiality of the product of independent random variables. Stochastic Processes and their Applications, 48: 75–98 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  9. [9]
    Embrechts, P., Klüppelberg, C., Mikosch, T. Modelling Extremal Events for Insurance and Finance. Springer, Berlin, Heidelberg, 1997CrossRefzbMATHGoogle Scholar
  10. [10]
    Foss, S., Korshunov, D., Zachary, S. An Introduction to Heavy-tailed and Subexponential Distributions. Springer, New York, 2011CrossRefzbMATHGoogle Scholar
  11. [11]
    Goovaerts, M.J., Kaas, R., Laeven, R.J.A., Tang, Q., Vernic, R. The tail probability of discounted sums of Pareto-like losses in insurance. Scandinavian Actuarial Journal, 6: 446–461 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  12. [12]
    Hao, X., Tang, Q. A uniform asymptotic estimate for discounted aggregate claims with subexponential tails. Insurance: Mathematics and Economics, 43: 116–120 (2008)MathSciNetzbMATHGoogle Scholar
  13. [13]
    Hashorva, E., Pakes, A.G., Tang, Q. Asymptotics of random contractions. Insurance: Mathematics and Economics, 47: 405–414 (2010)MathSciNetzbMATHGoogle Scholar
  14. [14]
    Joe, H. Multivariate models and dependence concepts. Chapman Hall, London, 1997CrossRefzbMATHGoogle Scholar
  15. [15]
    Konstantinides, D., Tang, Q., Tsitsiashvili, G. Estimates for the ruin probability in the classical risk model with constant interest force in the presence of heavy tails. Insurance: Mathematics and Economics, 31: 447–460 (2002)MathSciNetzbMATHGoogle Scholar
  16. [16]
    Laeven, R.J.A., Goovaerts, M.J., Hoedemakers, T. Some asymptotic results for sums of dependent random variables, with actuarial applications. Insurance: Mathematics and Economics, 2: 154–172 (2005)MathSciNetzbMATHGoogle Scholar
  17. [17]
    Li, J., Tang, Q. Interplay of insurance and financial risks in a discrete-time model with strongly regular variation. Bernoulli 3: 1800–1823 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  18. [18]
    Li, J., Tang, Q., Wu, R. Subexponential tails of discounted aggregate claims in a time-dependent renewal risk model. Advances in Applied Probability, 42: 1126–1146 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  19. [19]
    Liu, R., Wang, D. The ruin probabilities of a discrete-time risk model with dependent insurance and financial risks. Journal of Mathematical Analysis and Applications, 444(1): 80–94 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  20. [20]
    Nelsen, R.B. An introduction to copulas, 2nd ed., Springer, New York, 2006zbMATHGoogle Scholar
  21. [21]
    Norberg, R. Ruin problems with assets and liabilities of diffusion type. Stochastic Processes and their Applications, 81: 255–269 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  22. [22]
    Nyrhinen, H. On the ruin probabilities in a general economic environment. Stochastic Processes and their Applications, 83: 319–330 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  23. [23]
    Nyrhinen, H. Finite and infinite time probabilities in a stochastic economic environment. Stochastic Processes and their Applications, 92: 265–285 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  24. [24]
    Shen, X., Lin, Z., Zhang, Y. Uniform estimate for maximum of randomly weighted sums with applications to ruin theory. Methodology and Computing in Applied Probability, 11: 669–685 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  25. [25]
    Su, C., Chen, Y. On the behavior of the product of independent random variables. Science in China Series A, 49: 342–359 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  26. [26]
    Sun, Y., Wei, L. The finite-time ruin probability with heavy-tailed and dependent insurance and financial risks. Insurance: Mathematics and Economics, 59: 178–183 (2014)MathSciNetzbMATHGoogle Scholar
  27. [27]
    Tang, Q. The subexponentiality of products revisited. Extremes, 9: 231–241 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  28. [28]
    Tang, Q., Tsitsiashvili, G. Precise estimate for the ruin probability in finite horizon in a discrete-time model with heavy-tailed insurance and financial risks. Stochastic Processes and their Applications, 108: 299–325 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  29. [29]
    Tang, Q., Tsitsiashvili, G. Finite-and infinite-time ruin probabilities in the presence of stochastic returns on investments. Advances in Applied Probability, 36: 1278–1299 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  30. [30]
    Tang, Q., Vernic, R. The impact on ruin probabilities of the association structure among financial risks. Statistics and Probability Letters, 77: 1522–1525 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  31. [31]
    Tang, Q., Yuan, Z. Randomly weighted sums of subexponential random variables with application to capital allocation. Extremes, 17: 467–493 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  32. [32]
    Weng, C., Zhang, Y., Tan, K. S. Ruin probabilities in a discrete time risk model with dependent risks of heavy tail. Scandinavian Actuarial Journal, 3: 205–218 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  33. [33]
    Yang, H., Gao, W., Li, J. Asymptotic ruin probabilities for a discrete-time risk model with dependent insurance and financial risks. Scandinavian Actuarial Journal, 1: 1–17 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  34. [34]
    Yang, H., Sun, S. Subexponentiality of the product of dependent random variables. Statistics and Probability Letters, 83: 2039–2044 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  35. [35]
    Yang, Y., Konstantinides, D. Asymptotic for ruin probabilities in a discrete-time risk model with dependent financial and insurance risks. Scandinavian Actuarial Journal, 8: 641–659 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  36. [36]
    Yi, L., Chen, Y., Su, C. Approximation of the tail probability of randomly weighted sums of dependent random variables with dominated variation. Journal of Mathematical Analysis and Applications, 376: 365–372 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  37. [37]
    Zhang, Y., Shen, X., Weng, C. Approximation of the tail probability of randomly weighted sums and applications. Stochastic Processes and their Applications, 119: 655–675 (2009)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Institute of Applied Mathematics, Academy of Mathematics and System Sciences, Chinese Academy of Sciences and Springer-Verlag GmbH Germany, part of Springer Nature 2018

Authors and Affiliations

  • Shi-jie Wang
    • 1
  • Chuan-wei Zhang
    • 1
  • Xue-jun Wang
    • 1
  • Wen-sheng Wang
    • 2
  1. 1.School of Mathematic SciencesAnhui UniversityHefeiChina
  2. 2.School of EconomicsHangzhou Dianzi UniversityHangzhouChina

Personalised recommendations